MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OPT312
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Section g4: pma/510(k) number - no 510(k) number included due to the subject device being exempt from pms pathway to regulatory approval.Method: the subject device, opt312 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information, photography provided by the healthcare facility and our knowledge of the product.Results: visual inspection of the provided photography confirmed that the tubing of the subject device was detached at the connector end (swivel grip).Conclusion: based on the visual inspection of the provided photo and our knowledge of the product, it is most likely that the reported event resulted from the subject device being subjected to excessive force.As part of the manufacturing process, all optiflow junior nasal cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken throughout each batch and functionally tested for retention strength between the assembled parts.If there are any failures the entire batch is put aside for further investigation.The subject cannula would have met the required specification at time of production.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior nasal cannula.They also state the following: - appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death.- do not stretch or crush tube.- ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.
 
Event or Problem Description
A distributor in china on behalf of a healthcare facility reported that the tubing of an opt312 optiflow junior nasal cannula was detached from the connector end (swivel grip).There were no reported patient involvement.

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key23565705
Report Number9611451-2025-01433
Device Sequence Number21400763
Product Code CAT
UDI-Device Identifier09420012432278
UDI-Public(01)09420012432278(10)2103517755(11)241205(17)271205
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberOPT312
Device Catalogue NumberOPT312
Device Lot Number2103517755
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Initial Report FDA Received Date11/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown